Alert archive / Florida / Red Flag Warnings in 2017
Red Flag Warning 10, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Apr 20, 2017, 7:34 PM EDT for Hernando County, Manatee County, Polk County, Florida. It took effect at Apr 21, 2017, 1:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2017, 7:34 PM EDT (23:34 UTC)
- In effect from
- Apr 21, 2017, 1:00 PM EDT
- Expired
- Apr 21, 2017, 8:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Tampa Bay, FL
Counties Hernando County, FL, Manatee County, FL, Polk County, FL
The radar
The Tampa radar (KTBW), 39 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 11.6 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 977 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
072 WWUS82 KTBW 202334 RFWTBW URGENT - FIRE WEATHER MESSAGE National Weather Service Tampa Bay Area - Ruskin FL 734 PM EDT Thu Apr 20 2017 ...RED FLAG WARNING IS IN EFFECT FOR FRIDAY AFTERNOON DUE TO LONG DURATIONS OF LOW HUMIDITY... .Humidity continues to drop across the area with 4 to 5 hours of critical relative humidity values expected Friday afternoon. Combined with high ERC values, this has triggered a Red Flag Warning for parts of West Central Florida. FLZ052-248-255-220000- /O.NEW.KTBW.FW.W.0010.170421T1700Z-170422T0000Z/ Polk-Inland Hernando-Inland Manatee- 734 PM EDT Thu Apr 20 2017 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM EDT FRIDAY FOR LONG DURATIONS OF LOW HUMIDITY... The National Weather Service in Tampa Bay Area - Ruskin FL has issued a Red Flag Warning, which is in effect from 1 PM to 8 PM EDT Friday. * AFFECTED AREA...Polk...Inland Hernando...Inland Manatee. * HUMIDITY...Relative humidity of 25 to 35 percent * ERC...37 to 40 * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Apr 20, 2:59 PM EDT, 4 hours 35 minutes earlier.
Area forecast discussion, Apr 20, 2:59 PM EDT, 4 hours 35 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 259 PM EDT Thu Apr 20 2017 .SHORT TERM (Rest of today - Friday)... An upper level ridge...with an axis along the Gulf coast and extending northeastward over the Atlantic continues overnight then begins to relax and shift east during late Fri. At the surface high pressure along 70 west Longitude slowly sinks south... while ridging back west with an axis that hangs close to 30 North Latitude. Model PWAT values run generally around 0.75 inches. However... a weak inverted trough on the south side of the surface ridge with a swath of 1 to 1.5 inches of PWAT is crossing south FL this after-noon and will support low rain chances later this afternoon and early evening...along with some brief cloudiness. Other wise skies will be rain free and clear to mostly clear. Temperatures run near normal tonight with highs near to a couple of degrees above on Fri. .MID TERM/LONG TERM (Friday Night-Thursday)... Over the weekend a mid/upper level disturbance over the southern Gulf of Mexico will get pulled northeastward ahead of a deepening trough moving across the eastern United States. This will bring a batch of deeper moisture northward into the region leading to an increase in clouds and few showers Saturday afternoon and evening mainly south of Interstate 4. During Saturday night and Sunday this moisture will spread across the rest of the area with a chance of showers and possibly a few thunderstorms, especially over inland areas Sunday afternoon. Sunday night into Monday the trough axis and associated surface cold front will approach and move through the region bringing a chance of some more showers and thunderstorms. By Tuesday high pressure will be building in from the north helping to clear skies. Temperatures will remain a few degrees above normal through Sunday night, then briefly a couple of degrees below normal Monday, before returning to near normal values for Tuesday, and a few degrees above normal Wednesday into Thursday. && .AVIATION... 20/18Z-21/18Z. VFR conditions dominate with mainly FEW-SCT CU/CI although expect OCNL BKN VFR CIGS in the afternoon. Winds E to ESE...with a few gusts at southern terminals. However TPA/PIE/SRQ winds are slightly lighter and will shift to onshore this afternoon. There may be a few SHRA near PGD/FMY/RSW but are unlikely to impact these terminals. && .MARINE... High pressure across the waters will keep east and southeast winds with sea breezes through most of the weekend. a front moves through late Sun and early Mon with some showers and a wind shift to northwesterly Mon morning. Winds and seas remain below headline criteria. && .FIRE WEATHER... High pressure ridges over the area through most of the weekend with stable and generally dry conditions. Humidity values will briefly drop below 35 percent on Friday and perhaps Saturday with ERC values remaining below 37 EXCEPT in for Hernando and Manatee which may need a Red Flag warning. A front comes through late Sun or early Mon with some showers and a wind shift. && .Preliminary Point Temps/PoPs... TPA 67 85 68 85 / 10 0 0 10 FMY 64 87 66 87 / 10 0 0 30 GIF 63 88 64 89 / 0 0 0 10 SRQ 65 83 65 83 / 10 0 0 20 BKV 59 88 59 88 / 10 0 0 0 SPG 69 84 69 85 / 10 0 0 10 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && SHORT TERM/AVIATION/MARINE/FIRE WEATHER...09/Rude MID TERM/LONG TERM/DECISION SUPPORT...69/Close
Hazardous weather outlook, Apr 20, 5:15 AM EDT, 14 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 515 AM EDT Thu Apr 20 2017 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-202115- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 515 AM EDT Thu Apr 20 2017 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. ...THUNDERSTORM IMPACT... Thunderstorms are expected Sunday through Monday with a cold front. Thunderstorms will be capable of producing strong gusty winds...locally heavy rains...and frequent deadly lightning strikes. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Hubbard
Nearby
Red Flag Warnings in Florida, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.